[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
June 2005

Toxic Epidermal Necrolysis Associated With Concomitant Use of Lamotrigine and Carbamazepine: A Case Report

Arch Dermatol. 2005;141(6):788-803. doi:10.1001/archderm.141.6.788

Toxic epidermal necrolysis (TEN) is usually an idiosyncratic, delayed hypersensitivity reaction to a drug.1 Drugs most frequently involved include sulfonamides, antibiotics, allopurinol, anti-inflammatory agents, and anticonvulsant agents.2 Lamotrigine is a new antiepileptic drug of the triazine family.3 Its potential to cause mucocutaneous reactions, which occur early in 3% to 10% of patients, is well-known.4 In some patients, severe skin reactions including Stevens-Johnson syndrome and TEN may occur within 8 weeks of starting lamotrigine treatment.5 The combination of anticonvulsants may increase the risk of such reactions.

First Page Preview View Large
First page PDF preview
First page PDF preview
×